Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 129, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 8, 2020, 9:33 AM EST for Jefferson County, Washington County, Georgia. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2020, 9:33 AM EST (14:33 UTC)
- Expired
- Feb 29, 2020, 9:33 AM EST
- In force
- 21 days
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River at GA 88 near Grange (GRGG1). The gauge peaked at 18.49 ft at Feb 8, 2020, 7:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02200120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
446
WGUS42 KFFC 081433
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
933 AM EST Sat Feb 8 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ogeechee River near Grange affecting Jefferson and Washington
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC163-303-090433-
/O.NEW.KFFC.FL.W.0129.200208T1433Z-000000T0000Z/
/GRGG1.1.ER.200208T1430Z.200208T1430Z.000000T0000Z.UU/
933 AM EST Sat Feb 8 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ogeechee River near Grange.
* From this morning until further notice.
* At 9 AM Saturday the stage was 17.9 feet...and rising.
* Flood stage is 18 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$4 follow-up statements
448
WGUS82 KFFC 081846
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
146 PM EST Sat Feb 8 2020
...The Flood Warning continues for the following rivers in Georgia...
Little River near Washington affecting Taliaferro and Wilkes
Counties
Ogeechee River near Grange affecting Jefferson and Washington
Counties
GAC265-317-090845-
/O.CON.KFFC.FL.W.0102.000000T0000Z-000000T0000Z/
/WTNG1.2.ER.200207T0224Z.200207T1700Z.000000T0000Z.NR/
146 PM EST Sat Feb 8 2020
The Flood Warning continues for
The Little River near Washington.
* Until further notice.
* At 1 PM Saturday the stage was 20.8 feet...and falling.
* Minor flooding will continue.
* Flood stage is 19 feet.
* At 21 feet...Minor flooding continues in the woodlands and fields
along the river upstream and downstream from the gage at Lundberg
Road.
&&
LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
3361 8258 3358 8272
$$
GAC163-303-090845-
/O.CON.KFFC.FL.W.0129.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.200208T1430Z.200208T1815Z.000000T0000Z.UU/
146 PM EST Sat Feb 8 2020
The Flood Warning continues for
The Ogeechee River near Grange.
* Until further notice.
* At 1 PM Saturday the stage was 18.4 feet...and rising.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$377
WGUS82 KFFC 090342
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1042 PM EST Sat Feb 8 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
Oconee River near Dublin affecting Johnson...Laurens...Washington
and Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Washington and Wilkinson
Counties
Ogeechee River near Grange affecting Jefferson and Washington
Counties
GAC059-133-219-091741-
/O.EXT.KFFC.FL.W.0082.000000T0000Z-200210T0851Z/
/PNFG1.2.ER.200207T0006Z.200208T2215Z.200210T0251Z.NO/
1042 PM EST Sat Feb 8 2020
...Flood Warning extended until late Sunday night...The Flood Warning
continues for
The Oconee River near Penfield.
* Until late Sunday night.
* At 10 PM Saturday the stage was 18.7 feet and slowly falling.
* Moderate flooding is occurring and forecast to continue.
* Flood stage is 13 feet.
* The river is forecast to fall to below moderate flooding by Sunday
morning and flood stage by Sunday night.
* At 18 feet, moderate flooding begins. Ward Road floods and cuts
off access to L.C. Curtis and Son Sand and Gravel Company.
Irrigation systems also begin to flood and need to be moved to
higher ground.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC009-303-319-091741-
/O.EXT.KFFC.FL.W.0101.000000T0000Z-200209T1818Z/
/MLGG1.2.ER.200207T0104Z.200207T1315Z.200209T1218Z.NO/
1042 PM EST Sat Feb 8 2020
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Oconee River near Milledgeville.
* Until Sunday afternoon.
* At 9 PM Saturday the stage was 25.2 feet and falling.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 22 feet.
* The river is forecast to fall to below flood stage by Sunday
morning.
* At 24 feet, minor flooding continues upstream and downstream
from the gage located around one half mile upstream from the
Georgia Highway 22 and 24 bridge. The parking lot and portions of
the Oconee River Greenway Park just downstream from the bridge will
be flooded. Low lying areas of woodlands and pasture near the river
will be flooded one to two feet deep. Sinclair Dam will likely have
two gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$
GAC303-319-091741-
/O.CON.KFFC.FL.W.0109.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200207T1214Z.200208T0400Z.000000T0000Z.NR/
1042 PM EST Sat Feb 8 2020
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 9 PM Saturday the stage was 19.4 feet and slowly falling.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 19 feet, minor flooding continues to expand into the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will begin to
surround the elevated USGS gage house.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC167-303-319-091741-
/O.EXT.KFFC.FL.W.0083.000000T0000Z-200214T0320Z/
/OCNG1.2.ER.200208T0452Z.200209T1800Z.200213T2120Z.NO/
1042 PM EST Sat Feb 8 2020
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
The Oconee River near Oconee.
* Until Thursday evening.
* At 12 PM Saturday the stage was 21 feet and rising.
* Moderate flooding is occurring and forecast to continue.
* Flood stage is 17 feet.
* Forecast to rise to a crest of near 24 feet on Sunday.
* At 23 feet, moderate flooding continues. Portions of the Old Balls
Ferry Road leading to the boat ramp becomes flooded with a foot of
water or more. The entire dirt parking lot near the boat ramp is
under three to five feet of water. Extensive flooding of the
woodlands near the river continues.
At 25 feet, major flooding occurs. Most of Old Balls Ferry Road
north of Georgia Highway 57 will be under one to three feet of
water. The water level reaches the bottom of the USGS gaging
equipment near the boat ramp. Widespread flooding up to several
feet deep of the woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
GAC167-175-303-319-091741-
/O.EXT.KFFC.FL.W.0130.200210T0230Z-000000T0000Z/
/DBNG1.2.ER.200210T0230Z.200212T0600Z.000000T0000Z.NO/
1042 PM EST Sat Feb 8 2020
...Flood Warning extended until further notice...The Flood Warning
continues for
The Oconee River near Dublin.
* From tomorrow late evening until further notice.
* At 9 PM Saturday the stage was 17 feet and rising.
* Moderate flooding is forecast.
* Flood stage is 21 feet.
* Forecast to rise above flood stage by Sunday late evening and
continue to rise to near 25.6 feet by Wednesday morning.
* At 25.5 feet, significant flooding continues in the woodlands and
agricutural areas upstream and downstream from the gage on U.S.
Highway 80. The flood waters will be around two feet deep on Rex
Miller Road downstream left bank of the Highway 80 bridge and Old
River Lane upstream and left bank from the bridge. Some of the
homes on these roads will begin to experience flooding. Also a few
homes begin to flood on River Ridge Road downstream and right
bank from the U.S. Highway 80 bridge.
&&
LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
3236 8277 3254 8293
$$
GAC163-303-091741-
/O.CON.KFFC.FL.W.0129.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.200208T1430Z.200209T0215Z.000000T0000Z.UU/
1042 PM EST Sat Feb 8 2020
The Flood Warning continues for
The Ogeechee River near Grange.
* Until further notice.
* At 9 PM Saturday the stage was 18.5 feet and steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 18 feet, flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$351
WGUS82 KFFC 091017
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
517 AM EST Sun Feb 9 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Washington and Wilkinson
Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
Ogeechee River near Grange affecting Jefferson and Washington
Counties
GAC303-319-100016-
/O.CON.KFFC.FL.W.0109.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200207T1214Z.200208T0400Z.000000T0000Z.NR/
517 AM EST Sun Feb 9 2020
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 4 AM Sunday the stage was 19.3 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 19.0 feet...Minor flooding continues to expand into the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will begin to
surround the elevated USGS gage house.
* This crest compares to a previous crest of 19.1 feet on Dec 11 2018.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC167-303-319-100016-
/O.CON.KFFC.FL.W.0083.000000T0000Z-200214T0320Z/
/OCNG1.2.ER.200208T0452Z.200209T1800Z.200213T2120Z.NO/
517 AM EST Sun Feb 9 2020
The Flood Warning continues for
The Oconee River near Oconee.
* Until Thursday evening.
* At 12 PM Saturday the stage was 21 feet...and
rising.
* Moderate flooding is occurring.
* Flood stage is 17.0 feet.
* At 25.0 feet...Major flooding occurs. Most of Old Balls Ferry Road
north of Georgia Highway 57 will be under one to three feet of
water. The water level reaches the bottom of the USGS gaging
equipment near the boat ramp. Widespread flooding up to several
feet deep of the woodlands near the river occurs.
* This crest compares to a previous crest of 23.1 feet on Jan 7 2019.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
GAC163-303-100016-
/O.CON.KFFC.FL.W.0129.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.200208T1430Z.200209T0215Z.000000T0000Z.UU/
517 AM EST Sun Feb 9 2020
The Flood Warning continues for
The Ogeechee River near Grange.
* Until further notice.
* At 4 AM Sunday the stage was 18.2 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
* This crest compares to a previous crest of 18.2 feet on Dec 16 2019.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$323
WGUS82 KFFC 091634
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1134 AM EST Sun Feb 9 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
Ogeechee River near Grange affecting Jefferson and Washington
Counties
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
Oconee River near Oconee affecting Washington and Wilkinson
Counties
Oconee River near Dublin affecting Johnson...Laurens...Washington
and Wilkinson Counties
GAC021-153-169-207-289-100633-
/O.EXT.KFFC.FL.W.0100.000000T0000Z-200211T1434Z/
/MACG1.1.ER.200207T0006Z.200208T0945Z.200211T0834Z.NO/
1134 AM EST Sun Feb 9 2020
...Flood Warning extended until Tuesday morning...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until Tuesday morning.
* At 10AM Sunday the stage was 22.9 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by Tuesday
morning.
* At 23.0 feet...Minor flooding continues to expand. Large portions
of the Macon GreenWay Ocmulgee Heritage Trail floods north of the
Martin Luther King Boulevard bridge. The flood waters will be up to
3 feet deep on portions of the trail. Large portions of
agricultural lands east of Macon and well downstream will be under
1 to 5 feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC091-271-315-100633-
/O.CON.KFFC.FL.W.0126.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.200208T1345Z.200214T0600Z.000000T0000Z.NO/
1134 AM EST Sun Feb 9 2020
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* Until further notice.
* At 10AM Sunday the stage was 13.1 feet...and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.0 feet.
* The river will continue rising to near 15.8 feet by early Friday
morning. Additional rises may be possible thereafter.
* At 16.0 feet...Flooding of farm lands...timberlands...and access
roads will occur.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$
GAC059-133-219-100633-
/O.EXT.KFFC.FL.W.0082.000000T0000Z-200210T1024Z/
/PNFG1.2.ER.200207T0006Z.200208T2215Z.200210T0424Z.NO/
1134 AM EST Sun Feb 9 2020
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Oconee River near Penfield.
* Until late tonight.
* At 11AM Sunday the stage was 16.3 feet...and falling.
* Minor flooding is occurring and is forecast.
* Flood stage is 13.0 feet.
* The river will continue to fall to below flood stage by tonight.
* At 17.0 feet...Minor flooding continues to expand into fields...
woodlands and pastures near the river. The water level is very
close to Ward Road on the right bank. Flood waters will be
approaching irrigation systems and they may need to be moved to
higher ground.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC009-303-319-091704-
/O.CAN.KFFC.FL.W.0101.000000T0000Z-200209T1818Z/
/MLGG1.2.ER.200207T0104Z.200207T1315Z.200209T1151Z.NO/
1134 AM EST Sun Feb 9 2020
The Flood Warning is cancelled for
The Oconee River near Milledgeville.
* This takes effect immediately.
* At 10AM Sunday the stage was 18.2 feet...and falling.
* Flood stage is 22.0 feet.
* The river will continue to fall.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$
GAC303-319-100633-
/O.CON.KFFC.FL.W.0109.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200207T1214Z.200208T0400Z.000000T0000Z.NR/
1134 AM EST Sun Feb 9 2020
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 10AM Sunday the stage was 19.2 feet...and steady.
* Minor flooding is occurring and is forecast.
* Flood stage is 18.0 feet.
* At 19.0 feet...Minor flooding continues to expand into the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will begin to
surround the elevated USGS gage house.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC167-303-319-100633-
/O.EXT.KFFC.FL.W.0083.000000T0000Z-200214T0040Z/
/OCNG1.2.ER.200208T0452Z.200209T1800Z.200213T1840Z.NO/
1134 AM EST Sun Feb 9 2020
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
The Oconee River near Oconee.
* Until Thursday evening.
* At 12PM Saturday the stage was estimated at 23.4 feet...and rising.
* Moderate flooding is occurring and is forecast.
* Flood stage is 17.0 feet.
* At 25.0 feet...Major flooding occurs. Most of Old Balls Ferry Road
north of Georgia Highway 57 will be under one to three feet of
water. The water level reaches the bottom of the USGS gaging
equipment near the boat ramp. Widespread flooding up to several
feet deep of the woodlands near the river occurs..
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
GAC167-175-303-319-100633-
/O.CON.KFFC.FL.W.0130.000000T0000Z-000000T0000Z/
/DBNG1.2.ER.200209T1405Z.200212T0000Z.000000T0000Z.NO/
1134 AM EST Sun Feb 9 2020
The Flood Warning continues for
The Oconee River near Dublin.
* Until further notice.
* At 10AM Sunday the stage was 21.6 feet...and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 21.0 feet.
* The river will continue rising to near 26.4 feet by Tuesday evening
then begin falling.
* At 27.0 feet...Significant flooding expands into the woodlands and
agricutural areas upstream and downstream from the gage on U.S.
Highway 80. The flood waters will be around 4 feet deep on Rex
Miller Road and Old River Lane. Several homes on these roads will
be under two feet of water. Also a few homes on River Ridge Road
will be flooded with a foot of water. Portions of the Riverview
Park Golf Course will be flooded.
&&
LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
3236 8277 3254 8293
$$
GAC163-303-091704-
/O.CAN.KFFC.FL.W.0129.000000T0000Z-200209T1634Z/
/GRGG1.1.ER.200208T1430Z.200209T0215Z.200209T1337Z.UU/
1134 AM EST Sun Feb 9 2020
The Flood Warning is cancelled for
The Ogeechee River near Grange.
* This takes effect immediately.
* At 11AM Sunday the stage was 17.8 feet...and falling.
* Flood stage is 18.0 feet.
* The creek/river will continue to fall.
* At 18.0 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 8, 6:00 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 8, 6:00 AM EST, 3 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 600 AM EST Sat Feb 8 2020 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 346 AM EST Sat Feb 8 2020/ SHORT TERM /Today through Sunday/... The main concern today is a quick developing and moving short wave, forecast to moving across the area with a rather cold airmass in place. This has prompted the issuance of a winter storm warning for our NE counties from Murray to Cherokee east to Hall, White and Towns. There is potential for 2 to 4 inches of snow, somewhat favoring the higher elevations. The previous winter weather advisory will be continued around the warning area. While these areas could have a rain/snow mix, the warning area will likely be mostly snow. The counties on the southern border of the advisory area are a very close call as to whether snow will predominate for a long enough period. So for now, this portion of the advisory was left alone. Farther to the south, any precipitation will be all rain. This short wave will be rather quick moving and all precip is expected to end by early evening. Sunday is expected to be dry as we will be in between weather systems. Forecast high temperatures are running about 2 to 14 degrees below normal across the area today and within 2 to 4 degrees of normal for Sunday. Forecast low temperatures are running within 3 degrees of normal for tonight. Overall confidence is low to medium. BDL LONG TERM /Sunday Night through Friday/... The long term portion begins as a rare quiet period across the forecast area but things will be changing quickly as we approach 12Z Monday. With persistent SW flow aloft, we are just going to get system after system affecting us through the long term. This first system looks to bring categorical pops to the northern portion of the area for Monday. This will expand southward for Monday night with almost all areas seeing sustained light to moderate rainfall. With the copious amounts of rain seen the last few days, it will not day much to add to the hydrology concerns already being experienced across the area. As a result, the northern zones have already been placed in a moderate risk excessive rainfall for day 3. Front stalls over the area as SW flow aloft just prevents fronts from making it through. Continued categorical pops and very unneeded rainfall in the offing for Tuesday as well. As a matter of fact, taking into account Wednesday rainfall along the front, models are indicating another 3 to 6 inches of rain north of I20. Will almost certainly need another flood watch with subsequent forecasts. Will be carrying thunder primarily for Central portions on Wednesday but no severe is anticipated at this time. System finally exits on Friday with high pressure building in its wake. This again could be short lived as another gulf system looks to bring additional high rain chances to the area per the GFS ECMWF is decidedly less bullish on this feature and will use a blend for now. Deese && .AVIATION... 12Z Update... Increasing potential for MVFR/IFR ceilings with increasing rain and snow chances. Potential for a brief period of snow or rain/snow mix this morning for the ATL area tafs with more snow over other areas of N GA. Conditions improving late day and evening to VFR. Surface winds light and variable or ESE then becoming SSW to NNW late day less than 10 kts. Surface winds becoming light and variable or light E tonight. //ATL Confidence...12Z Update... Low confidence for a snow or rain/snow mix. Low to medium confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 43 31 55 40 / 70 10 0 5 Atlanta 45 33 55 43 / 80 0 0 5 Blairsville 39 26 51 38 / 80 10 0 5 Cartersville 45 30 56 42 / 80 0 0 5 Columbus 51 36 63 48 / 40 0 0 5 Gainesville 40 30 52 39 / 80 10 0 5 Macon 51 35 61 45 / 30 5 0 0 Rome 47 29 57 43 / 80 0 0 10 Peachtree City 47 32 59 44 / 70 0 0 0 Vidalia 58 39 65 47 / 5 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 7 PM EST this evening for the following zones: Cherokee...Dawson...Fannin...Forsyth...Gilmer... Hall...Lumpkin...Murray...Pickens...Towns...Union...White. Winter Weather Advisory until 4 PM EST this afternoon for the following zones: Banks...Barrow...Bartow...Catoosa...Chattooga... Cobb...Dade...DeKalb...Floyd...Gordon...Gwinnett...Jackson... North Fulton...Paulding...Polk...Walker...Whitfield. && SHORT TERM...BDL LONG TERM....Deese AVIATION...BDL
Hazardous weather outlook, Feb 8, 4:58 AM EST, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 458 AM EST Sat Feb 8 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 458 AM EST Sat Feb 8 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Winter Storm Warning In Effect For Far North Georgia... ...Winter Weather Advisory In Effect For Portions of North Georgia... A Winter Storm Warning has been issued for far north Georgia through early evening. Snow will begin later this morning and accumulate quickly ultimately resulting in 2 to 4 inches accumulations. Please see the latest WSW for further details. A Winter Weather Advisory has been issued for portions of North Georgia, including the north Atlanta metro. Snow will be possible during the morning hours into the early afternoon across the advisory area. Accumulations are expected to be less than an inch and primarily on elevated and grassy surfaces. Please see the latest WSW for further details. Temperatures dropping back to below freezing Saturday night will likely lead to additional travel concerns for the same areas outlined above. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Additional moderate rainfall from multiple storm systems will exacerbate ongoing river flood issues through much of next week. This will be especially true on Monday when a moderate risk of excessive rainfall will be in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 8, 3:53 AM EST, 5 hours 40 minutes before
Special Weather Statement National Weather Service Peachtree City GA 353 AM EST Sat Feb 8 2020 GAZ027-036-037-041>044-046>048-052>057-066>068-082100- Madison-Clarke-Oconee-Haralson-Carroll-Douglas-South Fulton- Rockdale-Walton-Newton-Heard-Coweta-Fayette-Clayton-Spalding- Henry-Troup-Meriwether-Pike- 353 AM EST Sat Feb 8 2020 Rain mixed with snow will be possible during the early morning hours. Temperatures at that time will range mostly in the upper 20s to lower 30s. It is possible that a brief period of freezing rain accompanies the precipitation which would create some traffic concerns. No accumulation is expected as temperatures should gradually rise into the 40s by early afternoon bringing a transition to all rain.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 7:05 PM EST | River Flood Warning | FFC | Clarke, Oconee | 5 hr |
| Feb 7, 8:16 PM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 38 days |
| Feb 8, 3:07 AM EST | Winter Storm Warning | FFC | Banks, Catoosa, Cherokee, Dade, Dawson, Fannin and 12 more | 12 hr |
| Feb 8, 6:26 AM EST | River Flood Warning | FFC | Putnam | 2 hr |
| Feb 8, 6:30 AM EST | River Flood Warning | FFC | Washington | 21 days |
| Feb 8, 4:46 PM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 21 days |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.